[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.180.70. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1983

Vasculitis, Pulmonary Cavitation, and Anemia During Antithyroid Drug Therapy

Author Affiliations

From the Divisions of Endocrinology/Diabetes (Drs Cassorla, Finegold, Parks, Tenore, and Baker) and Pathology (Dr Thawerani), The Children's Hospital of Philadelphia. Dr Cassorla is now with the National Institutes of Health, Bethesda, Md.

Am J Dis Child. 1983;137(2):118-122. doi:10.1001/archpedi.1983.02140280016005
Abstract

• Two thyrotoxic girls, aged 12 and 16 years, had a clinical picture consisting of purpuric skin rash, nephritis, pulmonary cavitation, hemoptysis, and profound anemia during antithyroid drug therapy. These major toxic manifestations prompted discontinuation of antithyroid drugs and institution of antibiotic and glucocorticoid therapy before the resolution of the severe illness. The girls eventually required ablative doses of radioactive iodine, and one of them had a thyroidectomy for the treatment of thyrotoxicosis. The skin biopsy specimen in one patient was indicative of mononuclear cell cutaneous vasculitis. After recovery, the patients had no evidence of persistent anemia, nephritis, or pulmonary parenchymal disease.

(Am J Dis Child 1983;137:118-122)

×